South Beach Diet - Help!!!




View Full Version : Help!!!


TheScrapper
09-13-2004, 10:44 PM
I can not figure it out anymore and need some advice. I started SBD on January 12, 2004 and have lost 60 pounds with virtually no work whatsoever...however, now I have stopped cold! :?: I did start working out last week, cardio three-four times a week and lifting. I might venture a guess that the lifting is gaining muscle which I know is heavier than fat. How long might this plateau stick around and is there anything else that I can do to move forward?? Another weird question...I am on the depo shot and in the past haven't had ANY breakthrough spotting...however, on SBD I have full periods, any idea about that???? :dizzy: I'm so confused!!!

Elaine
288/228/199/188
SW/CW/GW/ideal GW


chick_on_the_beach
09-14-2004, 02:46 AM
Hi Elaine, plateaus are normal. Keep eating right, exercising and drinking your water and it will pass. If it doesn't perhaps you could track your food using www.fitday.com and you may find that you are consuming too many calories for your new weight.

girl81
09-14-2004, 08:55 AM
i have heard that weight loss can be very difficult with depo.


beachgal
09-14-2004, 11:15 AM
Hi, Elaine,

Congratulations on your weight loss so far! You are so close to ONEderland! :D

As to the depo, I would schedule an appointment with your OB/GYN right away! :yikes: Any kind of spotting should be noted to your doctor immediately...it might be nothing, but it's not worth the risk of leaving it alone. :no:

I know your pain...I'm plateauing as well, currently. And I, too, lost a lot of weight quickly at first.

Have you measured yourself? Do you have any access to your fat percentage? Measuring yourself may help you have a better idea of what is going on with your body. You will know for sure that you are building muscle and losing fat if you can get your fat percentage, either with calipers or a more finely tuned instrument.

Try changing your amount of starch and fruits each day to see if that jolts your weight loss forward. Do it one step at a time...i.e. add one starch, or take one starch away, and do just that for one week, and see what happens. If it's not working, try something new.

Make sure you are drinking enough water and eating enough protein.

Gaining muscle is a good thing, so if that's what is happening, it's time to rejoice! :D If you poke around on this site, you'll find a pic of five pounds of muscle vs. five pounds of fat and find that you will look amazing with as much weight in muscle as you now have in fat. :D

Failing all else, some people on this site have found that doing a week of Phase 1 can help jump start their loss again. With the depo and the workouts, if you aren't drinking enough water (64 oz a day, at least!), you cold be retaining water, and the Phase 1 will get it back out of you.

I wish you lots of luck! Please let us know how it goes! :D

nelie
09-14-2004, 11:46 AM
Plateaus are normal, you just have to work through them. I'm starting P1 again myself because I hit a plateau, although I have to go out to dinner and probably lunch next week, so I'll just have to be careful then.

sarahyu
09-14-2004, 01:21 PM
I'm still in my plateu. It's been close to 2 months since I've lost any pounds. But I am still losing inches, tightening things up. I haven't gained any back which is good for me because I usually get discouraged, eat more and start gaining everything back.

Here's the link to my complaining a few weeks ago.

http://www.3fatchicks.com/forum/showthread.php?t=45346

Just be patient.

TheScrapper
09-14-2004, 09:20 PM
Hi everyone, thanks so much for giving me your advice, I was even more discouraged this morning when I woke up and gained a pound back...argh!! Anyway, I went to the gym and worked it out, LOL. I pretty much eat phase one most of the time and on the weekend I may splurge on something but I don't typically gain. I drink 2 liters of water a day, sometimes more...could it be too much??? we'll see how it goes, I am definitely not giving up, I"d just like to move on. And as far as the spotting on depo...Dr said that it's due to the weight loss and that the only way to combat it is with estrogen supplements which has it's own side effects and not worth it...oh well!
Thanks to everyone, I"ll keep you posted!! :dizzy:

tigerlily29
09-14-2004, 10:36 PM
I can completely sympathize with the depo thing. I was on depo for a long time with no problems at all. Then after by daughter was born I decided to go back on it and at first I menstrated for 3 months!!! Then after it stopped I went a normal month without menstrating I got my period and have been menstrating since. It's been 3 weeks. I stopped taking depo after the first shot and the doctor said it was just my hormones from postpartem and going on then off the depo. I never thought about my weight loss being a factor. Thanks for the heads up.

TheScrapper
09-15-2004, 01:57 PM
Thans Tigerlily, this is my second time on it too, after my oldest, it was wonderful, then after my second, it hasn't been so wonderful...fluke?? I think Not!!! LOL

smilintwins
09-15-2004, 03:45 PM
Chiming in late, but I was going to post that the spotting is likely connected to your weight loss. If you can ride it out a few cycles, your body will start responding to its new estrogen levels and balance out.

Hope the plateau breaks soon!!